Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 23, 2008, 8:47 PM MDT for 5 counties in Wyoming. It took effect at Mar 24, 2008, 12:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2008, 8:47 PM MDT (02:47 UTC)
- In effect from
- Mar 24, 2008, 12:00 AM MDT
- Expired
- Mar 24, 2008, 12:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 240247 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 847 PM MDT SUN MAR 23 2008 ...STRONG WIND EXPECTED ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS AND ACROSS SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES LATE TONIGHT AND MONDAY... .WESTERLY WINDS ALOFT WILL STRENGTHEN ACROSS NORTHERN AND CENTRAL WYOMING OVERNIGHT AND MONDAY MORNING. IN ADDITION...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A COLD FRONT BEGINS TO SLIDE INTO THE NORTHERN PART OF WYOMING EARLY MONDAY AFTERNOON. THIS COMBINATION WILL GENERATE HIGH WIND LATE TONIGHT THROUGH MONDAY AFTERNOON. WYZ002-241500- /O.UPG.KRIW.HW.A.0009.080324T0600Z-080324T1800Z/ /O.NEW.KRIW.HW.W.0011.080324T0600Z-080324T1800Z/ ABSAROKA MOUNTAINS- 847 PM MDT SUN MAR 23 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WIND OF 50 MPH WITH GUSTS TO 75 MPH WILL DEVELOP AFTER MIDNIGHT TONIGHT. THE WIND IS EXPECTED TO PERSIST UNTIL AROUND NOON ON MONDAY. AREAS SUSCEPTIBLE TO THE HIGH WIND INCLUDE STATE HIGHWAY 296 OVER CHIEF JOSEPH PASS AND THE HIGHER TERRAIN OF THE ABSAROKA MOUNTAINS. STRONG WIND MAY ALSO OCCUR IN NARROW PORTIONS OF THE CLARKS FORK AND NORTH FORK RIVER CANYONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-241500- /O.UPG.KRIW.HW.A.0009.080324T0600Z-080324T1800Z/ /O.NEW.KRIW.HW.W.0011.080324T0600Z-080324T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 847 PM MDT SUN MAR 23 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WIND OF 40 MPH WITH GUSTS TO 60 MPH IS EXPECTED FROM AROUND MIDNIGHT TONIGHT THROUGH NOON MONDAY. AREAS NEAR THE MOUTH OF THE CLARKS FORK CANYON AROUND CLARK MAY EXPERIENCE WIND GUSTS OF 70 TO 80 MPH. THE STRONGEST WIND IN THE VICINITY OF CODY WILL OCCUR ON THE WEST SIDE OF TOWN NEAR THE MOUTH OF SHOSHONE CANYON. OTHER LOCATIONS SUSCEPTIBLE TO THE HIGH WIND WILL BE STATE HIGHWAY 120 AROUND MILE MARKERS 75 AND 120. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-241500- /O.UPG.KRIW.HW.A.0009.080324T1200Z-080325T0300Z/ /O.NEW.KRIW.HW.W.0011.080324T0600Z-080325T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 847 PM MDT SUN MAR 23 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH WILL DEVELOP AROUND MIDNIGHT TONIGHT AND CONTINUE INTO MONDAY EVENING. WIND SPEEDS WILL BE SLIGHTLY LOWER AROUND JEFFREY CITY ALONG HIGHWAY 287. THE WIND IS EXPECTED TO DECREASE MONDAY EVENING AS THE DIRECTION BECOMES NORTHWEST AND LESS FAVORABLE FOR HIGH WIND. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
3 follow-up statements
000 WWUS75 KRIW 240749 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 149 AM MDT MON MAR 24 2008 ...STRONG WIND EXPECTED ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS AND ACROSS SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES THROUGH TODAY... .WESTERLY WINDS ALOFT WILL CONTINUE TO STRENGTHEN ACROSS NORTHERN AND CENTRAL WYOMING THIS MORNING. IN ADDITION...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A COLD FRONT BEGINS TO SLIDE INTO THE NORTHERN PART OF WYOMING EARLY THIS AFTERNOON. THIS COMBINATION WILL GENERATE HIGH WIND THROUGH TODAY. WYZ002-241600- /O.CON.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/ ABSAROKA MOUNTAINS- 149 AM MDT MON MAR 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. WEST WIND OF 50 MPH WITH GUSTS TO 75 MPH WILL DEVELOP EARLY THIS MORNING. THE WIND IS EXPECTED TO PERSIST UNTIL AROUND NOON TODAY. AREAS SUSCEPTIBLE TO THE HIGH WIND INCLUDE STATE HIGHWAY 296 OVER CHIEF JOSEPH PASS AND THE HIGHER TERRAIN OF THE ABSAROKA MOUNTAINS. STRONG WIND MAY ALSO OCCUR IN NARROW PORTIONS OF THE CLARKS FORK AND NORTH FORK RIVER CANYONS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-241600- /O.CON.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 149 AM MDT MON MAR 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. WEST WIND OF 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH NOON TODAY. AREAS NEAR THE MOUTH OF THE CLARKS FORK CANYON AROUND CLARK MAY EXPERIENCE WIND GUSTS OF 70 TO 80 MPH. THE STRONGEST WIND IN THE VICINITY OF CODY WILL OCCUR ON THE WEST SIDE OF TOWN NEAR THE MOUTH OF SHOSHONE CANYON. OTHER LOCATIONS SUSCEPTIBLE TO THE HIGH WIND WILL BE STATE HIGHWAY 120 AROUND MILE MARKERS 75 AND 120. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-241600- /O.CON.KRIW.HW.W.0011.000000T0000Z-080325T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 149 AM MDT MON MAR 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST TO WEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH WILL PERSIST THROUGH THIS EVENING. WIND SPEEDS WILL BE SLIGHTLY LOWER AROUND JEFFREY CITY ALONG HIGHWAY 287. THE WIND IS EXPECTED TO DECREASE THIS EVENING AS THE DIRECTION BECOMES NORTHWEST AND LESS FAVORABLE FOR HIGH WIND. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 241325 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 725 AM MDT MON MAR 24 2008 ...STRONG WIND EXPECTED ALONG THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND ACROSS SOUTHEAST FREMONT AND SOUTHWEST NATRONA COUNTIES THROUGH TODAY... .WESTERLY WINDS ALOFT WILL CONTINUE TO STRENGTHEN ACROSS NORTHERN AND CENTRAL WYOMING THIS MORNING. IN ADDITION...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A COLD FRONT BEGINS TO SLIDE INTO THE NORTHERN PART OF WYOMING EARLY THIS AFTERNOON. THIS COMBINATION WILL GENERATE HIGH WIND THROUGH TODAY. WYZ003-241430- /O.CAN.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 725 AM MDT MON MAR 24 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE VERY STRONG WESTERLY WINDS ARE NOW EXPECTED TO REMAIN OVER THE ABSAROKA MOUNTAINS THIS MORNING. HOWEVER...OCCASIONAL STRONG WESTERLY WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS TO 45 MPH ARE STILL POSSIBLE TODAY...ESPECIALLY NEAR THE ABSAROKA MOUNTAINS. $$ WYZ019-250300- /O.CON.KRIW.HW.W.0011.000000T0000Z-080325T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 725 AM MDT MON MAR 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. OCCASIONAL SUSTAINED SOUTHWEST TO WEST WINDS BETWEEN 30 AND 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THROUGH THIS EVENING. WIND SPEEDS WILL BE SLIGHTLY LOWER AROUND JEFFREY CITY ALONG HIGHWAY 287. THE WIND IS EXPECTED TO DECREASE THIS EVENING AS THE DIRECTION BECOMES NORTHWEST AND LESS FAVORABLE FOR HIGH WIND. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-241800- /O.CON.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/ ABSAROKA MOUNTAINS- 725 AM MDT MON MAR 24 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. OCCASIONAL SUSTAINED WEST WINDS BETWEEN 35 AND 55 MPH...WITH GUSTS UP TO 75 MPH ARE EXPECTED THIS MORNING OVER PORTIONS OF THE ABSAROKA MOUNTAINS THROUGH AROUND NOON. AREAS SUSCEPTIBLE TO THE HIGH WIND INCLUDE STATE HIGHWAY 296 OVER CHIEF JOSEPH PASS AND THE HIGHER TERRAIN OF THE ABSAROKA MOUNTAINS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 241758 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1158 AM MDT MON MAR 24 2008 WYZ019-241900- /O.CAN.KRIW.HW.W.0011.000000T0000Z-080325T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1158 AM MDT MON MAR 24 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE AREA. THEREFORE... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT. STRONG SOUTHWEST WINDS OF 25 TO 35 MPH ARE STILL EXPECTED WITH GUSTS OF 45 TO 55 MPH IN THE NORMALLY WINDIEST SPOTS THROUGH THE AFTERNOON HOURS. $$ WYZ002-241900- /O.EXP.KRIW.HW.W.0011.000000T0000Z-080324T1800Z/ ABSAROKA MOUNTAINS- 1158 AM MDT MON MAR 24 2008 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. HIGH WINDS ARE NO LONGER EXPECTED IN THE ABSAROKA MOUNTAINS TODAY. THEREFORE...THE NATIONAL WEATHER SERVICE HAS ALLOWED THE HIGH WIND WARNING TO EXPIRE. SOUTHWEST WINDS OF 25 TO 35 MPH ARE STILL EXPECTED THIS AFTERNOON WITH THE NORMALLY WINDIER AREAS SEEING GUSTS OF 45 TO 55 MPH. $$ TEAM RIVERTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 23, 3:36 PM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Mar 23, 3:36 PM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 336 PM MDT SUN MAR 23 2008 .SHORT TERM...TONIGHT THROUGH WEDNESDAY HIGH CLOUDS ON THE INCREASE FROM THE WEST THIS AFTERNOON AS A STORM SYSTEM MOVES INTO SOUTHWEST CANADA. THE RIDGE AXIS IS MOVING EAST AND THE FLOW IS TURNING MORE WEST. BREEZY TO WINDY CONDITIONS IN THE HIGH COUNTRY AND IN THE FAVORED AREAS OF SOUTH CENTRAL WY. THE POTENTIAL FOR HIGH WIND IS A CONCERN IN THE NORTH AND SOUTH CENTRAL THE NEXT 24 HOURS. HAVE POSTED THE WATCHES AND THE NEXT SHIFT CAN EXAMINE THINGS. THE PROGGED UPPER JET POSITION ALONG WITH A TIGHTENING GRADIENT WOULD FAVOR SOME STRONG WIND GUSTS IN THE EXPOSED AREAS OF THE ABSAROKA MTS AND ALONG THE CODY FOOTHILLS. LOCAL MOUNTAIN WAVE PROGS DO NOT SHOW A CLASSIC EVENT REACHING THE GROUND NORTHWEST OF CODY. IN THE GREEN MTS AND RATTLESNAKE RANGE... THE 700MB GRADIENT FAVORS 40 TO 50 MPH SUSTAINED WIND SPEEDS ON MONDAY INTO MONDAY EVE. SHOULD SEE GOOD MIXING AND THAT WILL BRING THE WIND DOWN TO THE SURFACE. OTHERWISE DRY TONIGHT WITH SOME LIGHT SNOW DEVELOPING AFTER MIDNIGHT IN THE NW MOUNTAINS. AS THE WEATHER SYSTEM ZIPS ACROSS MONTANA MONDAY...THE MOIST WEST FLOW BRINGS LIGHT SNOW TO THE WESTERN MTS. WILL KEEP SNOW AMOUNTS BELOW ADVISORY LEVELS. SOME RAIN COULD OCCUR IN THE FAR WEST VALLEYS AS TEMPS WARM. EAST OF THE DIVIDE...A DRY AND BREEZY TO WINDY MONDAY EXPECTED WITH MILD TEMPS. THE COLD FRONT MOVES THROUGH THE AREA MONDAY NIGHT WITH ISOLATED SHOWERS EAST OF THE DIVIDE. THE BIGHORN MTS MAY SEE A SHOT OF SNOW WITH THE FRONTAL PASSAGE. SNOW SHOWERS TO CONTINUE IN THE WESTERN MTS MONDAY NIGHT. NAM MODEL INDICATES LESS PRECIP IN THE WESTERN MTS TUESDAY WHILE THE GFS/ECMWF BRING ANOTHER SHORTWAVE INTO THE AREA WHICH WOULD ENHANCE SNOWFALL. WILL KEEP THINGS WET IN THE WEST TUE AND TUE NIGHT. EAST OF THE DIVIDE...MOSTLY DRY AND A LITTLE COOLER ON TUE WITH BREEZY TO WINDY AREAS. MODELS CONTINUE TO SHOW A STRONGER SYSTEM IMPACTING WESTERN WY ON WED. WILL KEEP THE CURRENT WET FORECAST FOR THE WEST. EAST OF THE DIVIDE...A SLIGHT CHANCE OF AFTERNOON SHOWERS LOOKS OK FOR NOW. WINDY AGAIN FOR MOST PLACES WITH MILD TEMPS EAST OF THE DIVIDE AHEAD OF THE STORM SYSTEM. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA...ESPECIALLY FOR WESTERN WYOMING THROUGH THE LONG TERM. WEDNESDAY NIGHT SEEM TO BE THE ACTIVE PERIOD DURING THE LONG TERM FOR THE ENTIRE AREA...AS A STRONG SHORTWAVE TROUGH IN THE WESTERLY FLOW...AND ASSOCIATED COLD FRONT PUSH ACROSS THE FORECAST AREA. MEDIUM RANGE MODELS INDICATE A STRONG 100-120 KT UPPER JET NOSING INTO THE AREA WHICH SHOULD HELP ENHANCE PRECIPITATION. AFTER WEDNESDAY NIGHT...THE 00Z GFS HAS TRENDED TO A BROAD TROUGH OVER THE REGION FOR THURSDAY AND FRIDAY WITH THE STRONGEST BELT OF WESTERLY FLOW SHIFTING A TAD SOUTH OF THE COWBOY STATE...WHILE THE 00Z ECMWF CONTINUING TO SHOW STRONG ZONAL FLOW OVER THE REGION. THE ECMWF WOULD SUPPORT PRECIPITATION...MAINLY OUT WEST AND MILDER...WITH THE GFS SUPPORTING SOME PRECIPITATION ACROSS THE ENTIRE AREA...WITH A SLIGHTLY UNSTABLE ATMOSPHERE AS THE GFS IS FORECASTING LIFTED INDEXES OF -1/-2 THURSDAY AND FRIDAY AFTERNOON. HAVE TRENDED FORECAST A TAD COOLER AND DID NOT MAKE ANY MAJOR CHANGES TO POP FORECAST WAITING TO SEE SOME MORE MODEL CONSISTENCY. BY NEXT WEEKEND...THE INCONSISTENCY OF THE MEDIUM RANGE MODELS CONTINUE WITH THE ECMWF SHOWING A DECENT SHORTWAVE TROUGH AFFECTING THE AREA...WHILE THE GFS SHOWS MORE OF ZONAL FLOW. HAVE BROAD BRUSHED POPS WITH AN EMPHASIS OUT WEST FOR NEXT WEEKEND...WITH A WARMING TREND. TEMPERATURES ARE EXPECTED TO BE SEASONAL TO SLIGHTLY ABOVE AVERAGE ON WEDNESDAY...WITH TEMPERATURES BELOW AVERAGE THURSDAY AND FRIDAY...AND THEN RETURNING TO SEASONAL LEVELS FOR NEXT WEEKEND. && .AVIATION... SHORTWAVE RIDGE ACROSS THE AREA TODAY PROVIDING ABUNDANT SUNSHINE AND VFR CONDITIONS. MID-HIGH LEVEL MOISTURE WILL INCREASE LATER TODAY AND TONIGHT AS RIDGE FLATTENS AND TRANSITIONS TO A WESTERLY FLOW. WESTERLY FLOW AND TIGHTENING PRESSURE GRADIENT WILL ALLOW FOR SOUTHWEST TO WEST WIND TO INCREASE AT KCOD AND KCPR LATE TONIGHT AND EARLY MONDAY. EXPECT WIND TO INCREASE FURTHER AROUND MIDDAY MONDAY AS LOWER ATMOSPHERE MIXES AND MID-LEVEL WINDS SURFACE. LARGE RANGE OF POSSIBILITIES FOR HOW STRONG WIND MAY BE AT KCPR...KRKS...KCOD AND KRIW. PRESSURE GRADIENT NOT FAVORABLE FOR HIGH WIND EVENT. NONETHELESS...EXPECT 20G30KT WILL BE COMMON WITH G35-40KT POSSIBLE AT KCPR AND KRIW MONDAY AFTERNOON...WITH KRIW THE FAVORED LOCATION AS WIND DIRECTION BECOMES WEST-NORTHWEST. LIGHT PRECIPITATION IN THE WESTERN MOUNTAINS EXPECTED TO BEGIN AROUND 09Z/MONDAY WITH VALLEY PRECIPITATION AROUND KJAC BEGINNING CLOSER TO 18Z-20Z/MONDAY. CEILINGS AND VISIBILITIES COULD BE MVFR OR EVEN IFR AT KJAC LATE MONDAY AFTERNOON. && .FIRE WEATHER... DRY WEATHER FOR MOST OF THE AREA TONIGHT. SOME LIGHT SNOW WILL FORM IN THE NW MOUNTAINS LATE TONIGHT. PERIODS OF SNOW WILL OCCUR IN THE WESTERN MOUNTAINS MONDAY THROUGH WEDNESDAY. A CHANCE OF RAIN AND SNOW IN THE FAR WEST VALLEYS MONDAY THROUGH WEDNESDAY. A CHANCE OF SNOW IN THE BIGHORN MTS AS WELL MONDAY AFTERNOON THROUGH WEDNESDAY. FOR THE LOWER ELEVATIONS EAST OF THE DIVIDE...MONDAY THROUGH TUESDAY WILL BE BREEZY TO WINDY AND MOSTLY DRY WITH MILD TEMPERATURES. A WEATHER SYSTEM WILL BRING A CHANCE OF RAIN SHOWERS ON WEDNESDAY EAST OF THE DIVIDE ALONG WITH WINDY CONDITIONS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MIDNIGHT MDT TONIGHT THROUGH MONDAY MORNING FOR WYZ002-003. HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WYZ019. && SHORT TERM...AR LONG TERM...WM AVIATION...CNJ FIRE WEATHER...AR
Hazardous weather outlook, Mar 23, 11:42 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1142 AM MDT SUN MAR 23 2008 WYZ001>020-022>030-241300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1142 AM MDT SUN MAR 23 2008 ...A HIGH WIND WATCH HAS BEEN POSTED FOR PORTIONS OF NORTHERN AND CENTRAL WYOMING LATE TONIGHT AND MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WEST WIND MAY DEVELOP AFTER MIDNIGHT TONIGHT ACROSS THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS. A HIGH WIND WATCH HAS BEEN POSTED FOR THESE AREAS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON CHIEF JOSEPH PASS AND NEAR THE MOUTHS OF THE CLARKS FORK AND SHOSHONE CANYONS. WIND SPEEDS EXCEEDING 40 MPH WITH GUSTS GREATER THAN 60 MPH MAY BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WIND IS POSSIBLE ACROSS THE GREEN AND RATTLESNAKE MOUNTAINS BEGINNING MONDAY MORNING AND CONTINUING INTO THE EVENING. A HIGH WIND WATCH IS IN EFFECT FOR THIS REGION MONDAY AND EARLY MONDAY EVENING. THIS WIND WILL IMPACT TRAVEL ALONG U.S. HIGHWAY 287. WINDS WILL BEGIN TO DECREASE IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS BY MIDDAY AS A COLD FRONT PUSHES SOUTH FROM MONTANA. GUSTY NORTHWEST WIND WILL DEVELOP DURING THE AFTERNOON IN THE WIND RIVER BASIN. SIGNIFICANT SNOWFALL IS POSSIBLE MONDAY AND WEDNESDAY...WEST OF THE DIVIDE....ESPECIALLY OVER THE MOUNTAINS. THE BIGHORN MOUNTAINS MAY EXPERIENCE SIGNIFICANT SNOW WEDNESDAY NIGHT AND THURSDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS IN PARK COUNTY ARE ENCOURAGED TO REPORT ANY WIND SPEEDS GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN RIVERTON. THANK YOU. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.